700 Journals and 15,000,000 Readers Each Journal is getting 25,000+ ReadersThis Readership is 10 times more when compared to other Subscription Journals (Source: Google Analytics)
Case Report Open Access
Introduction: Purpose of this manuscript is a careful reconsideration concerning advantage and risk of selfmedication by Over the Counter (OTC) drugs, in relationship to QTc prolongation, unrevealing concealed QT syndrome and Sudden Arrhythmia Deaths Syndrome (SADS). Case presentation: A 64-year old lady was carried to the Emergency Department after traumatic syncope. The patient was found at home with a bruised occipital wound and retrograde amnesia; in the previous two day she had a common cold and bought an OTC (Over the Counter) formulation composed by paracetamol, ascorbic acid and phenylephrine cloridrate. ECG showed ventricular repolarization abnormality compatible with induced long QT syndrome. In the subsequent days, as phenylephrine was withdrawn, we observed a constant reduction of QT, yet still a long QTc. On the basis of clear syncope and Long QT syndrome unrevealed by phenylephrine treatment, ICD was implanted. Conclusion: Widespread self-medication for cold relief is usually perceived as safe treatment by general population; nevertheless, in some OTC, patient could encounter medicament belonging to specific “drug to avoid list” for SADS, leading to harmful impact on prognosis.
To read the full article Peer-reviewed Article PDF
| Peer-reviewed Full Article
Author(s): Giuseppe Di Stolfo, Sandra Mastroianno, Mauro Pellegrino Salvatori, Raimondo Massaro, Nicola Cianfrone, Aldo Russo, Domenico Rosario Potenza and Raffaele Fanelli